I am 55 and went through menopause almost 5 years ago. I use a generic weekly estradiol patch (.1 mg) and Prometrium (200 mg) every night due to extreme menopausal symptoms. I change my patch on Monday evenings. I bleed for several days beginning every other Monday. Could this be caused by the patch losing effectiveness before the week is up? Would switching to Vivelle Dot, which has a twice a week schedule, help prevent the bleeding?
It is true that bleeding can occur because of withdrawal of hormones. But this is happening too frequently. Hence before you switch over to another HRT you should consult your gynaecologist to rule out local problems which can cause bleeding like cervical erosion, polyps, fibroids etc.
Hope this helps.
Thanks for replying. I had a recent pelvic exam and everything seemed fine. Shorty after my initial post, I went back on the Vivelle-Dot and had only mild spotting after three weeks. That week I had forgotten to change my patch for several hours after I should have. So the Vivelle -Dot seems to have alleviated the symptoms. The difference in cost for me is $120 versus $20 for a 3-month mail-order prescription. I am willing to pay $400 a year extra for the lessened symptoms, but others might be financially unable. I have heard that some women change their weekly patch every 5 days with their doctors' approval and the approval of their insurance companies.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.